Alert archive / Massachusetts / Flash Flood Warnings in 2018
Flash Flood Warning 19, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flash flood warning at Aug 4, 2018, 2:17 PM EDT for Bristol County, Plymouth County, Massachusetts. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2018, 2:17 PM EDT (18:17 UTC)
- Expired
- Aug 4, 2018, 4:10 PM EDT
- In force
- 113 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bristol County, MA, Plymouth County, MA
The radar
The Boston radar (KBOX), 53 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 6.3 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 273 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
497
WGUS51 KBOX 041817
FFWBOX
MAC005-023-042115-
/O.NEW.KBOX.FF.W.0019.180804T1817Z-180804T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Boston/Norton MA
217 PM EDT SAT AUG 4 2018
The National Weather Service in Boston/Norton has issued a
* Flash Flood Warning for...
Southeastern Plymouth County in southeastern Massachusetts...
Southeastern Bristol County in southeastern Massachusetts...
* Until 515 PM EDT.
* At 216 PM EDT...Doppler radar indicated heavy rain across the
warned area. Up to two inches of rain have already fallen. Flash
flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Plymouth, Marshfield, Marion, Middleborough, Wareham, Bourne,
Fairhaven, Duxbury, Mashpee, Kingston, Carver, Mattapoisett,
Rochester and Plympton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding will occur quickly, and
could be life threatening for those who try to drive through flooded
roads or underpasses. Find alternate routes. Those near small streams
need to get to higher ground immediately.
&&
LAT...LON 4154 7047 4156 7068 4172 7070 4159 7084
4207 7075 4206 7061 4198 7062 4193 7052
4177 7043 4175 7043 4181 7054 4177 7062
4161 7065 4159 7050 4159 7052 4160 7065
4158 7064 4156 7061 4159 7042
$$
Frank1 follow-up statement
327
WGUS71 KBOX 042010
FFSBOX
Flash Flood Statement
National Weather Service Boston/Norton MA
410 PM EDT SAT AUG 4 2018
MAC005-023-042020-
/O.CAN.KBOX.FF.W.0019.000000T0000Z-180804T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Plymouth MA-Bristol MA-
410 PM EDT SAT AUG 4 2018
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN PLYMOUTH AND SOUTHEASTERN
BRISTOL COUNTIES IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 4154 7047 4156 7068 4172 7070 4159 7084
4207 7075 4206 7061 4198 7062 4193 7052
4177 7043 4175 7043 4181 7054 4177 7062
4161 7065 4159 7050 4159 7052 4160 7065
4158 7064 4156 7061 4159 7042
$$
FrankWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 10:37 AM EDT, 3 hours 40 minutes earlier.
Area forecast discussion, Aug 4, 10:37 AM EDT, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1037 AM EDT Sat Aug 4 2018
.SYNOPSIS...
Scattered showers and thunderstorms will become more widespread
today. We will get a brief break in the wet weather Sunday and
Monday as high pressure builds overhead. But the dry weather
will also allow for a little greater heating. Scattered showers
and thunderstorms will spread into Southern New England from the
west during Tuesday through Thursday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1035 am update...
A very busy morning so we will keep this brief. Main issue has
been a rotating storm that has resulted in significant damage
in Dudley and Webster areas...potentially tornadic. The
circulation has weakened near Grafton as it lifted
northeast...but will have to continue to watch it in case it
redevelops. Heavy rain and urban flooding also a concern.
Focus should shift to central and eastern New England this
afternoon. Heavy rain/localized urban flooding the main issue
but isolated severe weather...perhaps very significant for a
localized area continues.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
Tonight into Sunday...
Precipitation will come to an end as shortwave aloft pushes through
the region. Large scale high pressure will shift south of the region
resulting in a building ridge overnight and into Sunday.
At the surface, a few lingering showers of the Cape and the Islands
but precip should be winding down by the evening. Clear skies and
light winds will help radiate temperatures down into the 60s, with
low 70s across the urban corridor. Will have to watch for overnight
fog thanks to moist low levels due to today's rainfall. Highest
confidence is across the CT River Valley and the normal prone
regions of OWD, TAN and BED.
Dry weather for Sunday with mostly sunny skies. Still some lingering
mid-level moisture so diurnal cu will be possible. Temperatures aloft
will quickly warm during the day with 850mb temps reaching near 18C
this will push the region in the the low 90s for temperatures. Looks
cooler along the coastlines thanks to sea breeze development. While
the heat builds, dewpoints will remain in the 60s resulting in
somewhat of a relief in this muggy airmass.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Big Picture...
Upper high pressure covers the Eastern USA Sunday and covers the
Southern USA from coast to coast. But most of the mass in the
Southeast USA shifts west to the deserts by Tuesday, leaving a
residual mass that moves over the West Atlantic. The increased
mass in the west causes the upper ridge to expand over the
Pacific Northwest, while the departed mass in the Eastern USA
makes room for the northern jet to dig south and form a broad
trough over the Great Lakes and Northeast.
Contour heights remain above normal through Tuesday, then trend
lower to more seasonable levels as the upper trough digs in. Expect
above-normal warmth through Tuesday, and seasonably warm temps the
rest of the week.
Model mass fields are in agreement through Wednesday and locally
similar Thursday and Friday. Meanwhile the similarity breaks down in
the northern flow near Hudsons Bay Canada and along the Pacific
Northwest Coast. Confidence is high through midweek and trends to
moderate Thursday-Friday.
Concerns...
Monday-Tuesday heat... Upper high pressure remains in control, with
subsidence suppressing any showers. Expect sunny skies each day
with mixing reaching at least 800 mb, where temps are forecast
at 14-15C, equiv to 19-20C at 850 mb. Max Apparent temps both
days will be 94-98F. Two consecutive days of this level of heat
may reach criteria for a heat advisory.
Tuesday through Thursday convection... As the ridge breaks into two
pieces, the shortwave moves east and digs...over the Great Lakes
Tuesday and New England Wednesday. Favorable instability arrives in
the East Slope/CT Valley region Tuesday afternoon, while the
shortwave and its favorable jet dynamics arrives Wednesday and
lingers into Thursday. Precipitable water values rise to between 1.5
and 1.75 inches Tuesday and top out near 2 inches Wednesday,
suggesting local downpours at that time. We will show chance pops
entering the west Tuesday afternoon and lingering into
Wednesday, while in the east expect chance pops Tuesday night
through Thursday.
&&
.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Sunday/...Moderate confidence.
Today...Showers and embedded thunderstorms with locally heavy
rainfall will result in mainly MVFR-IFR conditions. Focus
gradually shifts from the interior during the morning/early
afternoon and into eastern MA/RI as the day wears along.
Tonight...Improvement expected to develop from west to
east...but the risk for ground fog increases overnight. Low
clouds and fog expected across low lying terminals.
Sunday...High confidence. Improving conditions to VFR. sea
breeze development along the coastlines.
KBOS Terminal...Moderate confidence in TAF.
KBDL Terminal...Moderate confidence in TAF.
Outlook /Sunday Night through Wednesday/...
Sunday Night: Mainly VFR, with local IFR possible in patchy fog.
Monday: VFR.
Monday Night: Mainly VFR, with local IFR possible in patchy fog.
Tuesday: Mainly VFR, with local MVFR possible in the west in
scattered afternoon showers/tstms. Breezy.
Tuesday Night: Mainly VFR, with local IFR possible. Breezy.
Chance SHRA, slight chance TSRA, patchy BR.
Wednesday: Mainly VFR, with areas MVFR possible. Chance SHRA,
slight chance TSRA.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Sunday/...Moderate to high
confidence.
South west wind gusts of 20 to 25 knots expected today and thus
have kept the SCA in effect. May also have to watch for Marine
Statements in gusty winds and lightning with any passing
thunderstorm this afternoon. Winds and seas diminish tonight and
tomorrow.
Outlook /Sunday Night through Wednesday/...
Sunday Night: Winds less than 25 kt. Seas 3 ft or less. Local
visibility 1 to 3 nm in fog.
Monday through Monday Night: Winds less than 25 kt. Seas 3 ft or
less.
Tuesday: Winds less than 25 kt. Seas locally approaching 5 ft.
Tuesday Night: Winds less than 25 kt. Areas of seas approaching
5 ft. Slight chance of rain showers, isolated thunderstorms.
Wednesday: Winds less than 25 kt. Seas locally approaching
5 ft. Chance of rain showers, slight chance of thunderstorms.
&&
.CLIMATE...
Temperatures...
BOS min temperature for 8/3 was 77, which is the highest min
temperature for the date. The old record was 75 degrees in 2007.
PVD min temperature for 8/3 was 76, which is the highest min
temperature for the date. The old record was 75 degrees in 1979.
Humidity... Muggy weather remains this weekend, and high
humidity lingers through much of next week. Here are the highest
daily dew point values and latest years of occurrence for Today
and Saturday. We have also included the high values for August
and for All- Time.
Saturday/August 4
BOS 76/2003
ORH 74/1988
BDL 75/2006
PVD 79/1944
Highest in August
BOS 79 on August 10 2001
ORH 79 on August 14 1988
BDL 82 on August 18 2002
PVD 80 on three dates: Aug 1 1975, Aug 3 1938,
and Aug 22 1976
Highest All-Time
BOS 79 on July 27 1940 and Aug 10 2001
ORH 80 on July 19 1982
BDL 82 on Aug 18 2002
PVD 81 on July 21 1977 and July 16 1977
The full dew point climatology can be found at
www.weather.gov/box/dewpoint
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch until 5 PM EDT this afternoon for CTZ002>004.
MA...Flash Flood Watch until 5 PM EDT this afternoon for MAZ002>017-
026.
RI...Flash Flood Watch until 5 PM EDT this afternoon for RIZ001>006.
MARINE...Small Craft Advisory until 8 PM EDT this evening for
ANZ231>237.
Small Craft Advisory until 11 PM EDT this evening for ANZ255-
256.
&&
SYNOPSIS...WTB/Dunten
NEAR TERM...Frank
SHORT TERM...Dunten
LONG TERM...WTB
AVIATION...WTB/Dunten
MARINE...WTB/Dunten
CLIMATE...Hazardous weather outlook, Aug 4, 4:02 AM EDT, 10 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 402 AM EDT Sat Aug 4 2018 CTZ002>004-MAZ002>017-026-RIZ001>006-050815- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI- 402 AM EDT Sat Aug 4 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... This Hazardous Weather Outlook is for northern Connecticut, western central and northeast Massachusetts, and Rhode Island. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. There is the potential for a few strong to severe thunderstorms today, bringing the potential for locally strong to damaging wind gusts. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Monday and Tuesday... Heat and humidity may reach hazardous levels each afternoon and evening. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MAZ018>024-RIZ007-008-050815- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-Newport RI- Block Island RI- 402 AM EDT Sat Aug 4 2018 This Hazardous Weather Outlook is for southeastern Massachusetts and southern Rhode Island. .DAY ONE...Today and tonight. Thunderstorms will bring local downpours today, which may lead to a localized flood threat. A few thunderstorms may contain brief strong to damaging wind gusts and a low risk for a tornado. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ230>237-250-251-254>256-050815- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 402 AM EDT Sat Aug 4 2018 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and tonight. A few strong thunderstorms are possible today including the low risk for an isolated waterspout. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. For the latest updates, please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Aug 4, 11:43 AM EDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1143 AM EDT SAT AUG 4 2018
MAZ007-013>016-041630-
Eastern Essex MA-Suffolk MA-Western Norfolk MA-Eastern Norfolk MA-
Southeast Middlesex MA-
1143 AM EDT SAT AUG 4 2018
...STRONG THUNDERSTORM...
At 1142 AM EDT, Doppler radar was tracking a strong thunderstorm over
Westwood, moving northeast at 30 mph.
Winds in excess of 40 mph and torrential rainfall will accompany
this storm as it heads toward downtown Boston by 1230 PM.
Locations impacted include...
Boston, Cambridge, Quincy, Newton, Somerville, Malden, Brookline,
Medford, Revere, Arlington, Everett, Chelsea, Watertown, Needham,
Norwood, Milton, Melrose, Saugus, Wakefield and Dedham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Drivers should avoid flooded roadways.
&&
LAT...LON 4248 7106 4240 7094 4235 7093 4235 7087
4213 7127 4220 7136
TIME...MOT...LOC 1542Z 225DEG 25KT 4221 7124
JWDLocal storm report, Aug 4, 12:20 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
1220 PM EDT SAT AUG 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM FLOOD MILLBURY 42.19N 71.76W
08/04/2018 WORCESTER MA AMATEUR RADIO
MILLBURY AVENUE FLOODED OUT.
1056 AM FLOOD MILFORD 42.15N 71.52W
08/04/2018 WORCESTER MA AMATEUR RADIO
SECTION OF NORTH BOW STREET FLOODED OUT
1136 AM FLOOD CRANSTON 41.77N 71.48W
08/04/2018 PROVIDENCE RI AMATEUR RADIO
WILBUR AVENUE AT OAKLAWN AVENUE...CAR STUCK IN FLOOD
WATERS AT THE UNDERPASS.
&&
EVENT NUMBER BOX1804260
EVENT NUMBER BOX1804261
EVENT NUMBER BOX1804262
KABLocal storm report, Aug 4, 12:30 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
1230 PM EDT SAT AUG 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 AM TSTM WND DMG WOODSTOCK 41.95N 71.98W
08/04/2018 WINDHAM CT BROADCAST MEDIA
REPORTS OF TREES DOWN ALONG ROUTE 169 AND ROUTE 198.
1005 AM TSTM WND DMG WEBSTER 42.05N 71.87W
08/04/2018 WORCESTER MA AMATEUR RADIO
MAIN STREET...CHASE AVENUE...AND PLEASANT STREET...MANY
TREES AND POWER LINES DOWN. PARTIAL BUILDING COLLAPSE TO
METRO PCS ON MAIN STREET. SEVERAL OTHER STRUCTURES ON
MAIN STREET WITH ROOF DAMAGE.
1013 AM TSTM WND DMG DUDLEY 42.05N 71.93W
08/04/2018 WORCESTER MA AMATEUR RADIO
SCOFIELD AVENUE AND NEW BOSTON ROAD...ROAD BLOCKAGE
DEBRIS IN ROAD. SEVERAL GRANITE SLABS WERE LIFTED AND
THROWN IN THE ROADWAY. TREE DOWN ON WEST MAIN STREET AND
CENTRAL AVENUE. ON MCQUAID LANE AT LAPRISE COURT...TREE
AND WIRES DOWN LEANING ON HOUSE.
1020 AM FLOOD MILLBURY 42.19N 71.76W
08/04/2018 WORCESTER MA AMATEUR RADIO
MILLBURY AVENUE FLOODED OUT.
1029 AM FLOOD OXFORD 42.12N 71.87W
08/04/2018 WORCESTER MA AMATEUR RADIO
CARS STUCK IN FLOOD WATERS ON SUTTON AVENUE
1036 AM TSTM WND DMG GRAFTON 42.20N 71.68W
08/04/2018 WORCESTER MA AMATEUR RADIO
LARGE BRANCHES DOWN AND SIDING OF BUILDING BLOWN OFF IN
GREEN ACRES ESTATES IN SOUTH GRAFTON.
1056 AM FLOOD MILFORD 42.15N 71.52W
08/04/2018 WORCESTER MA AMATEUR RADIO
SECTION OF NORTH BOW STREET FLOODED OUT
1136 AM FLOOD CRANSTON 41.77N 71.48W
08/04/2018 PROVIDENCE RI AMATEUR RADIO
WILBUR AVENUE AT OAKLAWN AVENUE...CAR STUCK IN FLOOD
WATERS AT THE UNDERPASS.
&&
EVENT NUMBER BOX1804254 BOX1804256 BOX1804257 BOX1804260 BOX1804258
BOX1804259 BOX1804261 BOX1804262
KABLocal storm report, Aug 4, 12:32 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
1232 PM EDT SAT AUG 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 AM TSTM WND DMG WOODSTOCK 41.95N 71.98W
08/04/2018 WINDHAM CT BROADCAST MEDIA
REPORTS OF TREES DOWN ALONG ROUTE 169 AND ROUTE 198.
0945 AM TSTM WND DMG WOODSTOCK 41.95N 71.98W
08/04/2018 WINDHAM CT AMATEUR RADIO
TREES AND WIRES DOWN ON ROUTE 198 BLOCKING ROAD NEAR
STURBRIDGE LINE. RED HEAD HILL ROAD HAS TREES DOWN.
1005 AM TSTM WND DMG WEBSTER 42.05N 71.87W
08/04/2018 WORCESTER MA AMATEUR RADIO
MAIN STREET...CHASE AVENUE...AND PLEASANT STREET...MANY
TREES AND POWER LINES DOWN. PARTIAL BUILDING COLLAPSE TO
METRO PCS ON MAIN STREET. SEVERAL OTHER STRUCTURES ON
MAIN STREET WITH ROOF DAMAGE.
1013 AM TSTM WND DMG DUDLEY 42.05N 71.93W
08/04/2018 WORCESTER MA AMATEUR RADIO
SCOFIELD AVENUE AND NEW BOSTON ROAD...ROAD BLOCKAGE
DEBRIS IN ROAD. SEVERAL GRANITE SLABS WERE LIFTED AND
THROWN IN THE ROADWAY. TREE DOWN ON WEST MAIN STREET AND
CENTRAL AVENUE. ON MCQUAID LANE AT LAPRISE COURT...TREE
AND WIRES DOWN LEANING ON HOUSE.
1020 AM FLOOD MILLBURY 42.19N 71.76W
08/04/2018 WORCESTER MA AMATEUR RADIO
MILLBURY AVENUE FLOODED OUT.
1029 AM FLOOD OXFORD 42.12N 71.87W
08/04/2018 WORCESTER MA AMATEUR RADIO
CARS STUCK IN FLOOD WATERS ON SUTTON AVENUE
1036 AM TSTM WND DMG GRAFTON 42.20N 71.68W
08/04/2018 WORCESTER MA AMATEUR RADIO
LARGE BRANCHES DOWN AND SIDING OF BUILDING BLOWN OFF IN
GREEN ACRES ESTATES IN SOUTH GRAFTON.
1056 AM FLOOD MILFORD 42.15N 71.52W
08/04/2018 WORCESTER MA AMATEUR RADIO
SECTION OF NORTH BOW STREET FLOODED OUT
1136 AM FLOOD CRANSTON 41.77N 71.48W
08/04/2018 PROVIDENCE RI AMATEUR RADIO
WILBUR AVENUE AT OAKLAWN AVENUE...CAR STUCK IN FLOOD
WATERS AT THE UNDERPASS.
&&
EVENT NUMBER BOX1804254 BOX1804255 BOX1804256 BOX1804257 BOX1804260
BOX1804258 BOX1804259 BOX1804261 BOX1804262
KABLocal storm report, Aug 4, 1:13 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
113 PM EDT SAT AUG 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 AM FLOOD WESTON 42.37N 71.27W
08/04/2018 MIDDLESEX MA AMATEUR RADIO
HIGHLAND STREET HAS 6 TO 12 INCHES OF STREET FLOODING.
1207 PM FLOOD NORWOOD 42.19N 71.20W
08/04/2018 NORFOLK MA AMATEUR RADIO
6 TO 12 INCHES OF FLOODING NEAR THE T HANGARS ON THE
NORTH RAMP OF NORWOOD MEMORIAL AIRPORT
1208 PM FLOOD MILTON 42.24N 71.08W
08/04/2018 NORFOLK MA AMATEUR RADIO
SECTION OF CHURCHHILL STREET FLOODED OUT
1253 PM FLOOD FALL RIVER 41.71N 71.11W
08/04/2018 BRISTOL MA AMATEUR RADIO
QUARRY STREET AT PLEASANT STREET FLOODED OUT
&&
EVENT NUMBER BOX1804263
EVENT NUMBER BOX1804264
EVENT NUMBER BOX1804265
EVENT NUMBER BOX1804266
KABSpecial weather statement, Aug 4, 1:54 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
154 PM EDT SAT AUG 4 2018
MAZ020-RIZ005>007-041900-
Southern Bristol MA-Bristol RI-Washington RI-Newport RI-
154 PM EDT SAT AUG 4 2018
...STRONG THUNDERSTORMS...
At 153 PM EDT, Doppler radar was tracking a strong thunderstorm near
Newport, moving northeast at 20 mph.
Winds in excess of 40 mph and torrential rain will accompany these
storms as they move through Narragansett Bay through 3 PM.
Locations impacted include...
Fall River, Dartmouth, Newport, Bristol, Portsmouth, Middletown,
Narragansett, Tiverton, Westport, Jamestown, Little Compton and
Prudence Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
&&
LAT...LON 4144 7145 4156 7135 4156 7133 4158 7133
4170 7123 4168 7121 4169 7121 4162 7100
4147 7121 4148 7122 4149 7122 4146 7123
4147 7128 4144 7131 4144 7141 4143 7143
TIME...MOT...LOC 1753Z 218DEG 18KT 4143 7136
JWDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 5:56 AM EDT | Special Weather Statement | BOX | Franklin, Hampden, Hampshire | 49 min |
| Aug 4, 7:02 AM EDT | Areal Flood Advisory | BOX | Hampden, Hampshire | 58 min |
| Aug 4, 7:53 AM EDT | Areal Flood Advisory | BOX | Hampden | 3 hr |
| Aug 4, 8:48 AM EDT | Areal Flood Advisory | BOX | Hampden, Hampshire, Worcester | 3 hr |
| Aug 4, 9:31 AM EDT | Severe Thunderstorm Warning | BOX | Worcester | 44 min |
| Aug 4, 9:35 AM EDT | Tornado Warning | BOX | Worcester | 25 min |
| Aug 4, 9:57 AM EDT | Tornado Warning | BOX | Worcester | 32 min |
| Aug 4, 10:00 AM EDT | Areal Flood Advisory | BOX | Bristol, Middlesex, Norfolk, Worcester | 2 hr |
| Aug 4, 10:07 AM EDT | Tornado Warning | BOX | Middlesex, Worcester | 38 min |
| Aug 4, 10:24 AM EDT | Flash Flood Warning | BOX | Middlesex, Norfolk, Worcester | 106 min |
| Aug 4, 10:54 AM EDT | Areal Flood Advisory | BOX | Bristol, Essex, Middlesex, Norfolk, Suffolk | 2 hr |
| Aug 4, 11:14 AM EDT | Areal Flood Advisory | BOX | Barnstable, Bristol, Norfolk, Plymouth | 3 hr |
| Aug 4, 11:23 AM EDT | Flash Flood Warning | BOX | Essex, Middlesex, Norfolk, Suffolk | 93 min |
| Aug 4, 11:31 AM EDT | Flash Flood Warning | BOX | Bristol | 3 hr |
| Aug 4, 11:43 AM EDT | Special Weather Statement | BOX | Suffolk | 47 min |
| Aug 4, 11:46 AM EDT | Special Marine Warning | BOX | 119 min | |
| Aug 4, 12:08 PM EDT | Flash Flood Warning | BOX | Bristol, Plymouth | 3 hr |
| Aug 4, 1:46 PM EDT | Special Marine Warning | BOX | 44 min | |
| Aug 4, 1:47 PM EDT | Special Marine Warning | BOX | 43 min | |
| Aug 4, 2:42 PM EDT | Flash Flood Warning | BOX | Bristol, Plymouth | 45 min |
| Aug 4, 4:10 PM EDT | Special Marine Warning | BOX | 35 min | |
| Aug 4, 4:26 PM EDT | Special Weather Statement | BOX | Dukes | 34 min |
| Aug 4, 4:30 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Dukes | 45 min |
| Aug 4, 4:40 PM EDT | Special Marine Warning | BOX | 35 min | |
| Aug 4, 5:14 PM EDT | Special Marine Warning | BOX | 15 min | |
| Aug 4, 5:18 PM EDT | Special Weather Statement | BOX | Barnstable | 42 min |
| Aug 4, 5:23 PM EDT | Areal Flood Advisory | BOX | Barnstable | 2 hr |
| Aug 4, 5:36 PM EDT | Special Weather Statement | BOX | Middlesex | 39 min |
| Aug 4, 6:09 PM EDT | Special Weather Statement | BOX | Worcester | 51 min |
| Aug 4, 6:36 PM EDT | Special Weather Statement | BOX | Hampden | 39 min |
| Aug 4, 6:58 PM EDT | Special Weather Statement | BOX | Worcester | 47 min |
Nearby
Flash Flood Warnings in Massachusetts, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.